Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Sep 25, 2016, 12:00 PM MDT for Dundy County, Nebraska; 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Sep 26, 2016, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 12:00 PM MDT (18:00 UTC)
- In effect from
- Sep 26, 2016, 3:00 AM MDT
- Expired
- Sep 26, 2016, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS73 KGLD 251800 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1200 PM MDT SUN SEP 25 2016 COZ090>092-KSZ001-013-027-041-NEZ079-260200- /O.NEW.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 1200 PM MDT SUN SEP 25 2016 /100 PM CDT SUN SEP 25 2016/ ...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT /8 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT /8 AM CDT/ MONDAY. * TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW LYING AREAS DROPPING INTO THE LOWER 30S. * OTHER IMPACTS...PATCHY FROST IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
3 follow-up statements
721 WWUS73 KGLD 252350 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT SUN SEP 25 2016 COZ090>092-KSZ001-013-027-041-NEZ079-260900- /O.CON.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 550 PM MDT SUN SEP 25 2016 /650 PM CDT SUN SEP 25 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT /8 AM CDT/ MONDAY... * TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW LYING AREAS DROPPING INTO THE LOWER 30S. * IMPACTS...PATCHY FROST IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JTL
545 WWUS73 KGLD 260837 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 237 AM MDT MON SEP 26 2016 COZ090>092-KSZ001-013-027-041-NEZ079-261300- /O.CON.KGLD.FR.Y.0001.160926T0900Z-160926T1300Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 237 AM MDT MON SEP 26 2016 /337 AM CDT MON SEP 26 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...MOST AREAS HOLDING IN THE UPPER 30S WITH LOW LYING AREAS DROPPING INTO THE LOWER 30S. * IMPACTS...PATCHY FROST IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
046 WWUS73 KGLD 261259 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 659 AM MDT MON SEP 26 2016 COZ090>092-KSZ001-013-027-041-NEZ079-261400- /O.EXP.KGLD.FR.Y.0001.000000T0000Z-160926T1300Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 659 AM MDT MON SEP 26 2016 /759 AM CDT MON SEP 26 2016/ ...FROST ADVISORY WILL EXPIRE AT 7 AM MDT /8 AM CDT/ THIS MORNING... TEMPERATURES WILL RISE QUICKLY OUT OF THE 30S AND INTO THE 40S OVER THE NEXT HOUR. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Sep 25, 11:53 AM MDT, 7 minutes earlier.
Area forecast discussion, Sep 25, 11:53 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1153 AM MDT SUN SEP 25 2016 .SHORT TERM...(This afternoon through Monday) Issued at 1153 AM MDT Sun Sep 25 2016 A quiet weather forecast with clear skies prevailing through the short term. Gusty N-NW winds will continue for most of the afternoon and then abruptly become light and variable around sunset as the atmosphere stabilizes and winds decouple. Drier air will continue to filter in from the northwest during period as a surface high builds in from Wyoming. Excellent radiational cooling will set up for tonight with calm winds and dewpoints dropping into the upper 20s. Will issue a frost advisory for later tonight for our western two tiers of counties. The situation is a little marginal as most temperatures will hold in the upper 30s, but low lying areas will likely drop to the 32-35 F range resulting in patchy frost. .LONG TERM...(Wednesday through Saturday) Issued at 157 AM MDT Sun Sep 25 2016 At the start of the extended period, an upper closed low is spinning over the Great Lakes region while another area of low pressure is over southern California. Upper level ridging establishes itself between these two lows. The ridge brings dry weather to the forecast Wednesday through Thursday as it progresses across the Plains and moves east of the region. The closed low over the southwestern CONUS shears out on Thursday and a series of shortwaves bring shower and thunderstorm chances to the region Thursday night through Saturday. There are still some differences between guidance regarding the timing of these disturbances as they move through the southwesterly flow of the departing ridge, along with how the Great Lakes low pressure will play out. Will continue to monitor these discrepancies in the upcoming days. Meanwhile, the next system moves onto the west coast on Saturday. Temperatures slowly decrease across the region as the ridge of high pressure moves eastward. Expect highs in the low to mid 80s on Wednesday dropping into the upper 70s to near 80 degrees by Friday. Lows stay generally in the upper 40s to mid 50s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1153 AM MDT Sun Sep 25 2016 VFR at both TAF sites with clear skies through the period. Gusty NW-N winds will continue at both sites until sunset then rapidly become light and variable for the rest of the period as surface high pressure settles over the area and winds decouple. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...JBH AVIATION...DLF
Hazardous weather outlook, Sep 25, 10:42 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1042 AM MDT SUN SEP 25 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1042 AM MDT SUN SEP 25 2016 /1142 AM CDT SUN SEP 25 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... PATCHY FROST IS POSSIBLE BETWEEN 1 AM AND 8 AM FOR LOCATIONS ALONG AND WEST OF HIGHWAY 27...AND ALSO ALONG THE REPUBLICAN RIVER VALLEY IN SOUTHWEST NEBRASKA. MOST TEMPERATURES WILL HOLD IN THE UPPER 30S IN THESE AREAS BUT LOW LYING AREAS WILL HAVE THE POTENTIAL TO DROP INTO THE LOWER 30S TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Frost Advisories in Kansas, 2016Frost Advisories in Colorado, 2016Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.